Fourth Mississippi State Conference on Differential Equations and Computational Simulations,
Electron. J. Diff. Eqns., Conf. 03, 1999, pp. 39-50.

The mathematics of suspensions: Kac walks and asymptotic analyticity

Eugene C. Eckstein, Jerome A. Goldstein, & Mark Leggas

Of concern are suspension flows. These combine directed and random motions and are typically modelled by parabolic partial differential equations. Sometimes they can be better modelled (in terms of fitting the data generated by certain blood flow experiments) by hyperbolic equations, such as the telegraph equation, which have parabolic (or analytic) asymptotics.

Published July 10, 2000.
Math Subject Classifications: 76T20, 76A99, 76D99, 76M22, 76M35, 76R50, 76Z99.
Key Words: Suspensions; Telegraph equation; Kac random walk; Semigroups of operators; asymptotic analyticity; Taylor dispersion; Furth-Ornstein-Taylor formula

Show me the PDF file (146K), TEX file, and other files for this article.

Eugene C. Eckstein
School of Biomedical Engineering, University of Tennessee
899 Madison Avenue, Suite 801
Memphis, TN 38163, USA
Jerome A. Goldstein
Department of Mathematical Sciences
University of Memphis
Memphis, TN 38152, USA
Mark Leggas
UM/UT Joint Graduate Program in Biomedical Engineering
SBME, UT Memphis
899 Madison Avenue, Suite 801
Memphis, TN 38163, USA

Return to the EJDE web page